Arkansas, 2011

Winter Storm and Heavy Snow in Arkansas, January 9 to 10, 2011

January 9 to 10, 2011 · NWS LZK · 45 events in 45 counties and zones

Low pressure developed near the Gulf Coast, causing moisture to spread northward over the cold air near the surface in Arkansas. During the morning of the 9th, a mixture of sleet, snow, and freezing rain developed across southern Arkansas.

Where it happened

Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Low pressure developed near the Gulf Coast, causing moisture to spread northward over the cold air near the surface in Arkansas. During the morning of the 9th, a mixture of sleet, snow, and freezing rain developed across southern Arkansas. Precipitation spread into central Arkansas before the end of the afternoon, but this far north, temperatures were cold enough such that only snow fell. During the evening, snow spread into northern Arkansas, and the south saw a changeover to snow. Snowfall was the most widespread and heaviest during the evening hours of the 9th. Soon after midnight, snow tapered off considerably. By dawn on the 10th, only patchy snow flurries and freezing drizzle lingered. The heaviest snow fell in a swath from near Murfreesboro to near Benton, where some amounts reached or exceeded 8 inches. On either side of the heavy snow band and from Little Rock toward Brinkley, 4 to 6 inch totals were common. Many other areas received 2 to 4 inches of snow, but amounts in northern Arkansas were less, ranging from less than an inch to 2 inches. In most places, driving conditions became hazardous within a couple of hours after precipitation began. Hundreds of accidents occurred on the afternoon and evening of the 9th. On the afternoon of the 9th, a tremendous traffic back-up occurred on Interstate 30 between Benton and Malvern. Multiple accidents caused both sides of the interstate to come to a halt. Motorists were stranded in the traffic jam for as many as 12 to 14 hours. Arkansas Governor Mike Beebe activated the Arkansas National Guard to aid the motorists. Guard armories in Benton and Malvern were opened as shelters. While the interstate technically reopened soon after 7:00 AM CST on the 10th, traffic was still only at a crawl well into the afternoon of the 10th, and traffic was still jammed on the morning of the 11th. Due to the poor driving conditions on the 10th, virtually every school in the Little Rock County Warning Area was closed, as were state and federal offices in Little Rock. Power outages during the winter storm were relatively small. The largest, affecting about 3000 customers, began during the afternoon of the 9th when a substation in southwest Little Rock suffered a failure. Power was restored during the late night hours of the 9th. Twenty-five flights were cancelled at Little Rock's Adams Field. Four traffic fatalities occurred due to icy or snowy roads. On the 9th, three single fatality accidents occurred. A 24 year-old woman was killed on Arkansas Highway 24 near Chidester in Ouachita County, a 42 year-old woman lost her life on U.S. Highway 167 north of Hampton in Calhoun County, and a 31 year-old man was killed on U.S. Highway 70 east of Hot Springs in Garland County. On the 10th, another single fatality accident occurred, killing a 50 year-old man on Arkansas Highway 86 north of Brown Grove in Prairie County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 9, 6:50 AM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Jan 9, 6:50 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
650 AM CST SUN JAN 9 2011

.AVIATION...
VFR CONDITIONS THIS MORNING WILL BECOME MVFR/IFR LATER THIS
AFTERNOON AND EVENING ACROSS MUCH OF THE REGION. THIS
WILL ESPECIALLY BE THE CASE IN CENTRAL AND SOUTHERN ARKANSAS...
INCLUDING KHOT/KLIT/KPBF/KLLQ. LOW CLOUDS...ALONG WITH AREAS
OF SNOW AND SLEET WILL BUILD ACROSS THE REGION...WITH LOWERING
VISIBILITIES.

WINTRY PRECIPITATION WILL TAPER OFF IN MOST AREAS AFTER MIDNIGHT
TONIGHT...WITH VFR VISIBILITY RETURNING. HOWEVER...CEILINGS
WILL REMAIN MVFR/IFR.

WINDS WILL BE MOSTLY EAST/NORTHEAST THROUGH THE PERIOD...WITH SPEEDS
FROM 10 TO 16 MPH AND GUSTS TO 18 TO 22 MPH. WINDS WILL DIMINISH
SOMEWHAT LATE TONIGHT...AND WILL BECOME LESS GUSTY. (46)
&&

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

...ALL SIGNS STILL POINT TO A SIGNIFICANT SNOW EVENT OVER MUCH OF
THE SOUTHERN 2/3RDS OF AR TODAY AND TONIGHT...

MODELS ALL CONT TO INDICATE A BRIEF PD OF SLEET ON THE LEADING EDGE
OF THE PRECIP AS H85 WARM/DRY WEDGE SITS OUT AHEAD OF THE PRECIP.
EXPECT THIS WEDGE WILL BE ABLE TO QUICKLY WET BULB DOWN BELOW
FRZ...MEANING SLEET WILL BE SHORT LIVED BEFORE ALL PRECIP
TRANSISTIONS TO SNOWFALL.

THERE ARE TWO EXCEPTIONS TO THE ABOVE STATEMENT...FAR SWRN PARTS OF
THE CWA AND FAR SERN PARTS OF THE CWA. IN THE SW...THE WARM WEDGE
MAY HOLD ON A BIT LONGER...RESULTING IN A POSSIBLY MORE PROLONGED PD
OF SLEET. AM EXPECTING THIS SLEET TO KEEP AMOUNTS DOWN A TOUCH IN
THE SW CWA. IF PRECIP TRANSISTIONS QUICKLY TO ALL SNOW AND
STAYS...SOME BIGGER SNOWFALL NUMBERS...IE 7+ INCHES...COULD BE
POSTED IN THE PIKE/CLARK COUNTY AREAS. IN THE FAR SERN CWA...THERE
ARE HINTS THAT THE DRY SLOT MAY WRAP FAR ENOUGH AROUND THE UPR LOW
TO MAKE AN IMPACT. THE COMBINATION OF THIS POTENTIAL AND INDICATIONS
THAT FROM ABOUT 21Z TO 03Z...AN ELEVATED WARM LAYER WILL ADVECT IN
AND BE JUST DEEP ENOUGH TO CAUSE SOME MELTING SHOULD RESULT IN A
PROLONGED PD OF SLEET. IT APPEARS THE NEAR SFC COLD LAYER WILL BE
DEEP ENOUGH TO REFREEZE PRECIP BEFORE IT REACHES THE GROUND SO FRZ
RAIN SHOULD NOT BE MUCH OF A CONCERN. THE BIGGEST IMPACT THIS WILL
HAVE IS TO LOWER TOTAL SNOW AMOUNTS BY AN INCH OR TWO IN THESE
LOCATIONS.

OUTSIDE OF THE FAR SW AND FAR SE...THE WARM WEDGE SHOULD BE OF
LITTLE CONCERN AND FAVORABLE CLOUD MICROPHYSICS SHOULD RESULT IN
NICE DENDRITIC SNOWFLAKES THAT WILL ACCUMULATE WELL. GIVEN THE
EXPECTED LARGE FLAKES...SNOW RATIOS IN THE 10-12 TO 1 RANGE LOOK
POSSIBLE. WOULD NOT BE SHOCKED TO SEE SOME 14-1 RATIOS OUT THERE
AFTER DARK TONIGHT.

THE BIGGEST CONCERN FOR THE HEAVIEST SNOWS LIES ON A PIVOT POINT
WHERE THE WAA PRECIP BAND WILL DROP HEAVY SNOW AND THEN THE
DEFORMATION BAND WILL SUBSEQUENTLY SET UP THIS EVENING. THIS AREA
LOOKS LIKELY TO BE SOMEWHERE IN THE JEFFERSON/GRANT/DALLAS/CLARK/HOT
SPRING COUNTY AREA. THESE LOCATIONS WILL BE THE MOST LIKELY TO SEE
GREATER THAN 6 INCH TOTALS. ELSEWHERE...WIDESPREAD 2-6 INCH AMOUNTS
LOOK LIKELY. LUCKILY FOR US...THE SFC LOW RESPONSIBLE FOR THIS IS
WEAK ENOUGH THAT WINDS WILL BE RELATIVELY LIGHT /AOB 15KTS/.

ALL SAID...THE CHANGES MADE TO THE GRIDS WERE RELATIVELY MINOR AND
INCLUDE THE FOLLOWING...
SPEED UP TIMING OF PRECIP ENTRANCE INTO CEN AR TO MID/LATE AFTERNOON
SUN...
INCREASE POPS OVER NERN AR SUN NIGHT...
ADD HEAVY SNOW WORDING TO 18Z-03Z TIMEFRAME ALONG AXIS OF EXPECTED
SNOW BAND...
ISSUE A WINTER WX ADVISORY FOR THE NORTH...
ADD SLEET MENTION AND LOWER SNOW ACCUMS IN FAR SE...

MONDAY THROUGH WEDNESDAY NIGHT...
ANY LINGERING MSTR ON MONDAY SHOULD FALL IN THE FORM OF DRIZZLE OR
FREEZING DRIZZLE AS LIFT AND MSTR EXIT THE DGZ LATE SUN NIGHT. A
WEAKER SYSTEM WILL BRING A DUSTING TO AN INCH OR SO OF SNOW TO NRN
AR MON NIGHT. BEHIND THIS SYSTEM...DRY WX AND EVEN COLDER AIR WILL
RUSH IN AND HAVE CONTINUED TO UNDERCUT GUIDANCE FOR TEMPS WITH
SINGLE DIGIT READINGS POSSIBLE OVER THE NRN HALF OF THE STATE TUE
NIGHT AND WED NIGHT.

&&

.LONG TERM...THURSDAY THROUGH SUNDAY

THE PERIOD WILL BEGIN WITH ARCTIC HIGH PRESSURE OVER ARKANSAS AND
WELL BELOW NORMAL TEMPERATURES. THE HIGH WILL SHIFT TO THE EAST
FRIDAY/SATURDAY...WITH A SOUTHERLY WIND FLOW BRINGING A WARMING TREND
AND MORE SEASONABLE TEMPERATURES.

THE WARMUP WILL NOT LAST AS THE NEXT ARCTIC COLD FRONT DIVES
SOUTHWARD THROUGH THE PLAINS...AND ARRIVES LATE SATURDAY/SUNDAY.
CLOUDS WILL INCREASE...AND HAVE SLIGHT CHANCES FOR PRECIPITATION.
MAY HAVE TO REVISIT THIS...AS SOME DATA SHOWS MORE MOISTURE/HIGHER
QPF. MAY HAVE TO RAISE POPS IN LATER FORECASTS IF THIS TREND
CONTINUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     29  24  32  25 /  10  90  30  40
CAMDEN AR         36  26  35  25 / 100 100  20  20
HARRISON AR       29  23  32  22 /  10  60  40  60
HOT SPRINGS AR    34  26  34  25 /  90 100  20  20
LITTLE ROCK   AR  32  25  34  27 /  80 100  20  30
MONTICELLO AR     36  27  34  26 /  90 100  20  20
MOUNT IDA AR      32  26  34  23 /  90 100  20  30
MOUNTAIN HOME AR  30  22  32  23 /  10  60  40  60
NEWPORT AR        30  25  33  25 /  10 100  30  40
PINE BLUFF AR     33  27  34  27 /  90 100  20  20
RUSSELLVILLE AR   31  25  35  25 /  50  90  30  30
SEARCY AR         30  22  33  25 /  20 100  30  30
STUTTGART AR      32  26  33  27 /  80 100  30  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST
MONDAY FOR BAXTER-BOONE-CLEBURNE-FULTON-INDEPENDENCE-IZARD-
JACKSON-JOHNSON-LOGAN-MARION-NEWTON-POPE-SEARCY-SHARP-STONE-VAN
BUREN.

WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST MONDAY
FOR ARKANSAS-CONWAY-FAULKNER-LONOKE-MONROE-PERRY-PRAIRIE-PULASKI-
SALINE-SCOTT-WHITE-WOODRUFF-YELL.

WINTER STORM WARNING FROM NOON TODAY TO 6 AM CST MONDAY FOR
BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GARLAND-GRANT-
HOT SPRING-JEFFERSON-LINCOLN-MONTGOMERY-OUACHITA-PIKE-POLK.

&&

SHORT TERM...63 / LONG TERM...46
Hazardous weather outlook, Jan 9, 5:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SUN JAN 9 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SUN JAN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM IN TEXAS THIS MORNING WILL TRACK ALONG THE GULF COAST
TONIGHT. THE SYSTEM WILL SPREAD WINTRY PRECIPITATION INTO ARKANSAS
TODAY...WITH SIGNIFICANT SNOW ACCUMULATIONS IN THE FORECAST.

SNOW WILL DEVELOP IN SOUTHWEST SECTIONS OF THE STATE LATER THIS
MORNING...AND WILL BUILD ACROSS MUCH OF THE CENTRAL AND SOUTHERN
COUNTIES BY THIS EVENING. THERE MAY BE A PERIOD OF SLEET AS
PRECIPITATION BEGINS...ESPECIALLY IN THE SOUTH WHERE WARM AIR WILL
TRY TO WORK INTO THE REGION FROM THE GULF COAST.

SNOW WILL CONTINUE INTO THE EVENING HOURS...AND MAY REACH PARTS OF
THE NORTH BEFORE PRECIPITATION EVENTUALLY TAPERS OFF.

SIGNIFICANT SNOW ACCUMULATIONS ARE IN THE FORECAST...WITH WIDESPREAD
TWO TO FOUR INCH AMOUNTS SOUTH OF WALDRON...RUSSELLVILLE AND NEWPORT.
FOUR TO SIX INCHES OF SNOW IS EXPECTED ACROSS MOST AREAS SOUTH OF
HOT SPRINGS...LITTLE ROCK AND AUGUSTA...WITH LOCALLY MORE. LESSER
AMOUNTS MAY OCCUR IN THE FAR SOUTHEAST AS A WINTRY MIX LIMITS
ACCUMULATIONS.

A WINTER STORM WARNING HAS BEEN POSTED FOR MUCH OF CENTRAL AND
SOUTHERN ARKANSAS THROUGH TONIGHT. A WINTER WEATHER ADVISORY IS IN
EFFECT ACROSS THE NORTH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AS THE SYSTEM ALONG THE GULF COAST EXITS TO THE EAST ON
MONDAY...ANOTHER SYSTEM WILL APPROACH FROM THE NORTHWEST. THE SYSTEM
WILL SPREAD LIGHT SNOW INTO NORTHERN ARKANSAS MONDAY AFTERNOON AND
NIGHT. UP TO AN INCH OF SNOW COULD FALL IN ABOUT THE NORTHERN TWO TO
THREE ROWS OF COUNTIES.

ARCTIC HIGH PRESSURE WILL FOLLOW THE SYSTEM...WITH WELL BELOW NORMAL
TEMPERATURES IN THE FORECAST THROUGH MIDWEEK. THE HIGH WILL SHIFT TO
THE EAST THURSDAY AND FRIDAY...WITH SOUTHERLY WINDS BRINGING A
WARMING TREND.

YET ANOTHER COLD FRONT WILL DIVE SOUTHWARD THROUGH THE PLAINS BY
NEXT WEEKEND...AND WILL LIKELY BRING ANOTHER ROUND OF COLD AIR TO
ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

In the hours before

Local storm report, Jan 9, 11:00 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1100 AM CST SUN JAN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SLEET            CAMDEN                  33.57N 92.85W
01/09/2011  E0.00 INCH       OUACHITA           AR   PUBLIC

            SLEET WAS REPORTED IN CAMDEN

1015 AM     SNOW             CHIDESTER               33.70N 93.02W
01/09/2011  E0.0 INCH        OUACHITA           AR   PUBLIC

            SLEET WAS REPORTED IN CHIDESTER

&&

227

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 heavy snow, 18 winter weather, 6 winter storm. Local standard time, as filed.

Winter Weather, Drew

When
January 9, 11:00 AM CST to January 10, 1:00 AM CST
Where
Drew forecast zone
Reported by
ASOS
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

Winter Storm, Dallas

When
January 9, 11:00 AM CST to January 10, 3:00 AM CST
Where
Dallas forecast zone
Reported by
COOP Observer
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

Sparkman measured 7 inches of snow.

Winter Storm, Bradley

When
January 9, 11:30 AM CST to January 10, 2:00 AM CST
Where
Bradley forecast zone
Reported by
COOP Observer
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Winter Storm, Calhoun

When
January 9, 11:30 AM CST to January 10, 3:00 AM CST
Where
Calhoun forecast zone
Reported by
COOP Observer
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

Hampton reported 6 inches of snow.

Winter Storm, Ouachita

When
January 9, 11:30 AM CST to January 10, 3:30 AM CST
Where
Ouachita forecast zone
Reported by
COOP Observer
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Winter Storm, Desha

When
January 9, 12:00 PM CST to January 10, 2:00 AM CST
Where
Desha forecast zone
Reported by
COOP Observer
Coordinates
33.833, -91.254 (the zone’s center; the record gives no point)

Winter Weather, Lincoln

When
January 9, 12:00 PM CST to January 10, 4:00 AM CST
Where
Lincoln forecast zone
Reported by
COOP Observer
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

Winter Storm, Cleveland

When
January 9, 12:00 PM CST to January 10, 3:00 AM CST
Where
Cleveland forecast zone
Reported by
Law Enforcement
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

Heavy Snow, Arkansas

When
January 9, 12:30 PM CST to January 10, 4:00 AM CST
Where
Arkansas forecast zone
Reported by
Law Enforcement
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Heavy Snow, Jefferson

When
January 9, 12:30 PM CST to January 10, 4:00 AM CST
Where
Jefferson forecast zone
Reported by
COOP Observer
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

Five inches of snow fell around Redfield and White Hall.

Heavy Snow, Grant

When
January 9, 12:30 PM CST to January 10, 4:00 AM CST
Where
Grant forecast zone
Reported by
COOP Observer
Coordinates
34.290, -92.424 (the zone’s center; the record gives no point)

Leola measured 6.5 inches of snow and Sheridan collected 5.5 inches. There was an unofficial report of 10 inches of snow at Prattsville.

Heavy Snow, Clark

When
January 9, 1:00 PM CST to January 10, 2:00 AM CST
Where
Clark forecast zone
Reported by
COOP Observer
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

Arkadelphia and Caddo Valley reported 6 inches of snow.

Heavy Snow, Pike

When
January 9, 1:00 PM CST to January 10, 2:00 AM CST
Where
Pike forecast zone
Reported by
COOP Observer
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

Snowfall totals included 7 inches at Murfreesboro and 6 inches at Glenwood and Antoine.

Heavy Snow, Hot Spring

When
January 9, 1:00 PM CST to January 10, 3:00 AM CST
Where
Hot Spring forecast zone
Reported by
COOP Observer
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Snowfall amounts included 8 inches at Malvern and DeGray Lake State Park, and 6 inches at Bismarck and in the Point Cedar area.

Heavy Snow, Garland

When
January 9, 1:00 PM CST to January 10, 4:00 AM CST
Where
Garland forecast zone
Reported by
Amateur Radio
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Hot Springs National Park recorded 8 inches of snow and Pearcy reported 5.5 inches of snow.

Heavy Snow, Montgomery

When
January 9, 1:00 PM CST to January 10, 4:00 AM CST
Where
Montgomery forecast zone
Reported by
COOP Observer

Washita measured 5.5 inches of snow.

Heavy Snow, Polk

When
January 9, 1:00 PM CST to January 10, 3:00 AM CST
Where
Polk forecast zone
Reported by
COOP Observer

Heavy Snow, Saline

When
January 9, 1:00 PM CST to January 10, 4:00 AM CST
Where
Saline forecast zone
Reported by
Public
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Alexander and Haskell reported 6 inches of snow, while Bryant reported 5 inches.

Heavy Snow, Pulaski

When
January 9, 2:00 PM CST to January 10, 4:00 AM CST
Where
Pulaski forecast zone
Reported by
COOP Observer
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

Most snowfall measurements in the county ranged from 4 to 6 inches.

Heavy Snow, Prairie

When
January 9, 3:00 PM CST to January 10, 4:00 AM CST
Where
Prairie forecast zone
Reported by
COOP Observer
Coordinates
34.830, -91.553 (the zone’s center; the record gives no point)

Heavy Snow, Lonoke

When
January 9, 3:00 PM CST to January 10, 4:00 AM CST
Where
Lonoke forecast zone
Reported by
COOP Observer
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Keo measured 5.5 inches of snow.

Heavy Snow, Perry

When
January 9, 3:00 PM CST to January 10, 4:00 AM CST
Where
Perry forecast zone
Reported by
COOP Observer
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

Winter Weather, Scott

When
January 9, 3:00 PM CST to January 10, 3:00 AM CST
Where
Scott forecast zone
Reported by
COOP Observer

Winter Weather, Logan

When
January 9, 3:00 PM CST to January 10, 4:00 AM CST
Where
Logan forecast zone
Reported by
COOP Observer

Heavy Snow, Yell

When
January 9, 3:00 PM CST to January 10, 4:00 AM CST
Where
Yell forecast zone
Reported by
COOP Observer

Heavy Snow, Monroe

When
January 9, 4:00 PM CST to January 10, 5:00 AM CST
Where
Monroe forecast zone
Reported by
COOP Observer
Coordinates
34.678, -91.204 (the zone’s center; the record gives no point)

Heavy Snow, Faulkner

When
January 9, 4:00 PM CST to January 10, 4:00 AM CST
Where
Faulkner forecast zone
Reported by
COOP Observer
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

Heavy Snow, Conway

When
January 9, 4:00 PM CST to January 10, 4:00 AM CST
Where
Conway forecast zone
Reported by
COOP Observer
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

Winter Weather, Pope

When
January 9, 4:00 PM CST to January 10, 4:00 AM CST
Where
Pope forecast zone
Reported by
COOP Observer

Heavy Snow, Woodruff

When
January 9, 5:00 PM CST to January 10, 7:00 AM CST
Where
Woodruff forecast zone
Reported by
Department of Highways
Coordinates
35.186, -91.243 (the zone’s center; the record gives no point)

Heavy Snow, White

When
January 9, 5:00 PM CST to January 10, 5:00 AM CST
Where
White forecast zone
Reported by
COOP Observer
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Georgetown measured 5 inches of snow.

Winter Weather, Van Buren

When
January 9, 5:00 PM CST to January 10, 6:00 AM CST
Where
Van Buren forecast zone
Reported by
Law Enforcement

Winter Weather, Newton

When
January 9, 5:00 PM CST to January 10, 6:00 AM CST
Where
Newton forecast zone
Reported by
COOP Observer

Winter Weather, Johnson

When
January 9, 5:00 PM CST to January 10, 5:00 AM CST
Where
Johnson forecast zone
Reported by
COOP Observer

Winter Weather, Searcy

When
January 9, 6:00 PM CST to January 10, 6:00 AM CST
Where
Searcy forecast zone
Reported by
COOP Observer

Winter Weather, Boone

When
January 9, 6:00 PM CST to January 10, 7:00 AM CST
Where
Boone forecast zone
Reported by
COOP Observer

Winter Weather, Jackson

When
January 9, 7:00 PM CST to January 10, 11:00 AM CST
Where
Jackson forecast zone
Reported by
COOP Observer
Coordinates
35.599, -91.215 (the zone’s center; the record gives no point)

Winter Weather, Stone

When
January 9, 7:00 PM CST to January 10, 7:00 AM CST
Where
Stone forecast zone
Reported by
COOP Observer
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

Winter Weather, Marion

When
January 9, 7:00 PM CST to January 10, 7:00 AM CST
Where
Marion forecast zone
Reported by
Department of Highways
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

Winter Weather, Baxter

When
January 9, 7:00 PM CST to January 10, 7:00 AM CST
Where
Baxter forecast zone
Reported by
COOP Observer
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

Heavy Snow, Cleburne

When
January 9, 8:00 PM CST to January 10, 7:00 AM CST
Where
Cleburne forecast zone
Reported by
COOP Observer
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

Winter Weather, Independence

When
January 9, 8:00 PM CST to January 10, 9:00 AM CST
Where
Independence forecast zone
Reported by
COOP Observer
Coordinates
35.742, -91.570 (the zone’s center; the record gives no point)

Winter Weather, Izard

When
January 9, 8:00 PM CST to January 10, 8:00 AM CST
Where
Izard forecast zone
Reported by
COOP Observer
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

Winter Weather, Sharp

When
January 9, 10:00 PM CST to January 10, 9:00 AM CST
Where
Sharp forecast zone
Reported by
COOP Observer
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

Winter Weather, Fulton

When
January 10, 12:00 AM CST to 8:00 AM CST
Where
Fulton forecast zone
Reported by
Department of Highways
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, January 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 267129, 267132, 267125, 267126, 267127, 267128, 267130, 267131, 267146, 267147, 267148, 267133, 267134, 267149, 267150, 267151, 267152, 267157, 267156, 267154, 267155, 267162, 267164, 267169, 267180, 267153, 267160, 267161, 267168, 267158, 267159, 267167, 267172, 267173, 267171, 267176, 267165, 267170, 267177, 267178, and more.